On the numerical ranges of some tridiagonal matrices to Professor Leiba Rodman on the occasion of his 65th birthday

Ruey Ting Chien, Ilya M. Spitkovsky

Research output: Contribution to journalArticle

Abstract

For certain tridiagonal matrices of small size, we give a complete description of flat portions on the boundary of their numerical range. We also discuss the conditions for these numerical ranges to be elliptical.

Original languageEnglish (US)
Pages (from-to)228-240
Number of pages13
JournalLinear Algebra and Its Applications
Volume470
DOIs
StatePublished - Apr 1 2015

    Fingerprint

Keywords

  • Numerical range
  • Tridiagonal matrices

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Numerical Analysis
  • Geometry and Topology
  • Discrete Mathematics and Combinatorics

Cite this